Alert archive / Wisconsin / Wind Chill Advisories in 2016

Wind Chill Advisory 1, NWS Green Bay, WI

January 10, 201617 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Jan 10, 2016, 3:19 PM CST for 17 counties in Wisconsin. It took effect at Jan 10, 2016, 8:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2016, 3:19 PM CST (21:19 UTC)
In effect from
Jan 10, 2016, 8:00 PM CST
Expired
Jan 11, 2016, 9:00 AM CST
In force
13 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Menominee County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 76 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

750 
WWUS43 KGRB 102119
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CST SUN JAN 10 2016

...BITTERLY COLD WIND CHILLS TONIGHT INTO MONDAY MORNING...

.SUBZERO TEMPERATURES ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN
WILL COMBINE WITH WINDS OF 5 TO 10 MPH TO PRODUCE WIND CHILLS IN
THE 20 BELOW TO 25 BELOW ZERO RANGE THIS EVENING THROUGH
MID MORNING ON MONDAY.

WIZ005-010-011-018-019-030-035-036-045-110530-
/O.NEW.KGRB.WC.Y.0001.160111T0200Z-160111T1500Z/
VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-
WAUSHARA-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...MERRILL...TOMAHAWK...ANTIGO...WAUSAU...
WESTON...MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER...
SILVER LAKE...WAUTOMA...REDGRANITE...PLAINFIELD...WILD ROSE
319 PM CST SUN JAN 10 2016

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST
MONDAY. 

* EXPECT WIND CHILLS OF 20 BELOW TO 25 BELOW ZERO

* WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN AS
  LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
3 follow-up statements
980 
WWUS43 KGRB 110254
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
854 PM CST SUN JAN 10 2016

WIZ005-010-011-018-019-030-035-036-045-111100-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-160111T1500Z/
VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-
WAUSHARA-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...MERRILL...TOMAHAWK...ANTIGO...WAUSAU...
WESTON...MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER...
SILVER LAKE...WAUTOMA...REDGRANITE...PLAINFIELD...WILD ROSE
854 PM CST SUN JAN 10 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

* WIND CHILLS INDICES OF 20 BELOW TO 25 BELOW ZERO WILL CONTINUE
  THROUGH MID-MORNING MONDAY.

* WIND CHILLS THIS LOW INDICATE FROST BITE ON EXPOSED SKIN CAN
  OCCUR IN AS LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

JS
342 
WWUS43 KGRB 111015
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
415 AM CST MON JAN 11 2016

WIZ020-031-037>039-048>050-111500-
/O.EXA.KGRB.WC.Y.0001.000000T0000Z-160111T1500Z/
MENOMINEE-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-WINNEBAGO-CALUMET-
MANITOWOC-
INCLUDING THE CITIES OF...KESHENA...NEOPIT...SHAWANO...
NEW LONDON...WAUPACA...CLINTONVILLE...WEYAUWEGA...APPLETON...
GREEN BAY...OSHKOSH...NEENAH...MENASHA...CHILTON...NEW HOLSTEIN...
BRILLION...HILBERT...MANITOWOC...TWO RIVERS
415 AM CST MON JAN 11 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

* WIND CHILLS INDICES OF 20 BELOW TO 25 BELOW ZERO WILL CONTINUE
  THROUGH MID-MORNING.

* WIND CHILLS THIS LOW CAN CAUSE FROST BITE ON EXPOSED SKIN IN AS
  LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ005-010-011-018-019-030-035-036-045-111500-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-160111T1500Z/
VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-
WAUSHARA-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...MERRILL...TOMAHAWK...ANTIGO...WAUSAU...
WESTON...MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER...
SILVER LAKE...WAUTOMA...REDGRANITE...PLAINFIELD...WILD ROSE
415 AM CST MON JAN 11 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILLS INDICES OF 20 BELOW TO 30 BELOW ZERO WILL CONTINUE
  THROUGH MID-MORNING.

* WIND CHILLS THIS LOW CAN CAUSE FROST BITE ON EXPOSED SKIN IN AS
  LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
KIECKBUSCH
858 
WWUS43 KGRB 111458
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
858 AM CST MON JAN 11 2016

...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE...

.SLOWLY RISING TEMPERATURES AND LIGHT WINDS HAVE ALLOWED WIND
CHILL VALUES TO INCREASE INTO THE 10 BELOW TO 20 BELOW ZERO RANGE
THIS MORNING. CONDITIONS ARE EXPECTED TO CONTINUE TO IMPROVE
DURING THE DAY...SO THE WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM
WILL BE ALLOWED TO EXPIRE. 

WIZ005-010-011-018>020-030-031-035>039-045-048>050-111600-
/O.EXP.KGRB.WC.Y.0001.000000T0000Z-160111T1500Z/
VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MENOMINEE-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...MERRILL...TOMAHAWK...ANTIGO...KESHENA...
NEOPIT...WAUSAU...WESTON...SHAWANO...MARSHFIELD...
WISCONSIN RAPIDS...STEVENS POINT...PLOVER...NEW LONDON...
WAUPACA...CLINTONVILLE...WEYAUWEGA...APPLETON...GREEN BAY...
SILVER LAKE...WAUTOMA...REDGRANITE...PLAINFIELD...WILD ROSE...
OSHKOSH...NEENAH...MENASHA...CHILTON...NEW HOLSTEIN...BRILLION...
HILBERT...MANITOWOC...TWO RIVERS
858 AM CST MON JAN 11 2016

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

WIND CHILL VALUES HAVE INCREASED INTO THE 10 BELOW TO 20 BELOW
ZERO RANGE THIS MORNING ACROSS MOST OF THE ADVISORY AREA...AND
CONDITIONS ARE EXPECTED TO CONTINUE TO IMPROVE DURING THE DAY.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 10, 3:18 PM CST, 1 minute earlier.

Area forecast discussion, Jan 10, 3:18 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CST SUN JAN 10 2016

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND MONDAY
ISSUED AT 318 PM CST SUN JAN 10 2016

COLD AIR AND WIND CHILLS ARE THE MAIN CONCERNS DURING THIS PART
OF THE FORECAST.

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO WIND DOWN ACROSS
NORTHERN WISCONSIN AS WINDS ALOFT BACK...RESULTING IN AN
UNFAVORABLE TRAJECTORY. SOME CLOUDS FROM WESTERN LAKE SUPERIOR CAN
BE EXPECTED ACROSS THE NORTHEAST HALF OF THE AREA THROUGH TONIGHT.
AFTER THAT...SKIES SHOULD BE MOSTLY CLEAR.

AN APPROACHING CLIPPER SYSTEM IS EXPECTED TO HOLD OFF UNTIL MONDAY
NIGHT...SO ONLY WENT WITH INCREASING CLOUDS AND A SMALL AREA OF
SLIGHT CHANCE POPS IN NORTH CENTRAL WISCONSIN LATE IN THE
AFTERNOON.

TEMPERATURES ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN SHOULD BE
COLD ENOUGH THAT EVEN A 5 TO 10 MPH WIND WILL CREATE LOW ENOUGH
WIND CHILLS TO MEET ADVISORY CRITERIA. PROBABLY NOT VERY DEEP INTO
ADVISORY CRITERIA...BUT WIND CHILLS WILL STILL BE THE LOWEST OF
THE SEASON TO OCCUR ON A SCHOOL DAY AND THIS WINTER HAS BEEN
MUCH WARMER THAN NORMAL SO FAR.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY
ISSUED AT 318 PM CST SUN JAN 10 2016

OVERALL BROAD COLD UPPER TROUGH WILL REMAIN OVER THE MID SECTION
OF THE COUNTRY THROUGH MID WEEK...BEFORE TURNING MORE ZONAL THE
LATER HALF OF THE WEEK.

PROGS CONTINUE TO FOCUS ON A CLIPPER SYSTEM TRACKING OVER MONDAY
NIGHT. THE MID LEVEL TROUGH DEEPENS OVER THE STATE MONDAY EVENING
AS A VORT SLIDES OVER FOLLOWED WITH A DEEPENING LOW OVER LOWER
MICHIGAN LATER MONDAY NIGHT INTO TUESDAY MORNING. PWATS ONLY CLIMB
TO AROUND 0.10. EVEN THOUGH SNOWFALL AMOUNTS MINIMAL...INCREASING
WINDS AND POTENTIAL NEAR WIND CHILL CRITERIA POSSIBLE LATER
OVERNIGHT. LFQ REGION OF AN UPPER JET PASSES MAINLY SOUTHWEST OF
THE AREA FOR THE BEST FORCING. NOT SURE IF ANY ONE ELEMENT OF
SNOW WIND OR WIND CHILLS WILL MEET ANY ADVISORY CRITERIA BUT A COMBO
OF ALL COULD.

COLD AIR IS REINFORCED OVER THE AREA LATER TUESDAY INTO WEDNESDAY
FOR POTENTIAL OF WIND CHILL HEADLINES.

FOR WEDNESDAY INTO THURSDAY...UPPER FLOW PATTERN GRADUALLY TURNS
MORE ZONAL. POTENTIAL PASSING JETLETS WILL PRODUCE CLOUDS AND
SMALL PCPN CHANCES THROUGH THIS PERIOD.

TEMPERATURES WILL CONTINUE TO MODIFY TO NEAR NORMAL LATE THIS
WEEK AS THE UPPER FLOW TURNS MORE SOUTHWEST.

BIG DIFFERENCES WITH THE PATTERN REMAIN FOR NEXT WEEKEND WITH THE
GFS MORE DOMINATE WITH A NORTHERN STREAM LOW PRESSURE SYSTEM WHILE
THE ECMWF FAVORING A SOUTHERN STREAM SYSTEM.

AS FAR AS LAKE EFFECT SNOW...PERIODS OF NORTHWEST WINDS WILL
CONTINUE TO PRODUCE SNOW SHOWERS OVER FAR NORTH CENTRAL WI.
HOWEVER THE MORE SOUTH ECMWF PRODUCES A PERIOD EAST TO NORTHEAST
WINDS FRIDAY INTO SUNDAY FOR POSSIBLE LONG DURATION LES ACTIVITY
ALONG LAKE MICHIGAN.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1154 AM CST SUN JAN 10 2016

VFR CONDITIONS SHOULD PREVAIL...EXCEPT FOR SOME MVFR CIGS AND
VSBYS IN LAKE EFFECT SNOW SHOWERS ACROSS NORTHERN WISCONSIN.
WINDS ARE EXPECTED TO BACK SO LAKE EFFECT BECOMES LESS LIKELY
ACROSS WISCONSIN LATER TODAY THROUGH MIDDAY ON MONDAY. THE SURFACE
GRADIENT WEAKENS AND WINDS DECREASE AS A SURFACE RIDGE AXIS
REACHES WESTERN WISCONSIN TONIGHT. A CLIPPER SYSTEM APPROACHING
FROM THE NORTHWEST WILL BRING MID AND HIGH CLOUDS TO THE AREA
MONDAY MORNING BUT VFR CONDITIONS SHOULD PREVAIL AND SNOW IS
EXPECTED TO HOLD OFF THROUGH AT LEAST 18Z.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 9 AM CST MONDAY
FOR WIZ005-010-011-018-019-030-035-036-045.
&&

SHORT TERM.....MG
LONG TERM......TDH
AVIATION.......MG
Hazardous weather outlook, Jan 10, 3:50 AM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
350 AM CST SUN JAN 10 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
350 AM CST SUN JAN 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

MUCH COLDER AIR WILL CONTINUE TO OVERSPREAD THE AREA TODAY INTO
TONIGHT. SUB-ZERO LOW TEMPERATURES...COMBINED WITH WEST WINDS AT 5
TO 15 MPH...WILL PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW
ZERO OVER CENTRAL AND NORTH CENTRAL WISCONSIN...AND 15 TO 20
BELOW ZERO OVER EASTERN WISCONSIN TONIGHT INTO MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE ARCTIC AIR IS FORECAST TO REMAIN IN PLACE THROUGH WEDNESDAY.
ADDITIONAL SUB-ZERO LOW TEMPERATURES WILL BE COMMON...WITH HIGH
TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO AND TEENS THROUGH
WEDNESDAY BEFORE A SLIGHT MODERATION IS NOTED LATE IN THE WEEK.
WIND CHILL VALUES COULD AGAIN APPROACH ADVISORY CRITERIA TUESDAY
NIGHT INTO WEDNESDAY MORNING.

A CLIPPER SYSTEM MAY PRODUCE AN INCH OR TWO OF FLUFFY SNOW MONDAY
NIGHT...FOLLOWED BY GUSTY NORTHWEST WINDS INTO TUESDAY MORNING.
THESE GUSTY WINDS WILL LIKELY CREATE BLOWING AND DRIFTING OF THE
SNOW...THEREBY REDUCING VISIBILITIES AND MAKING FOR DIFFICULT
DRIVING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-111000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
350 AM CST SUN JAN 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WIND GUSTS COULD APPROACH GALE FORCE NEAR DEATHS DOOR
TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NORTHWEST WIND GUSTS COULD APPROACH GALE FORCE TUESDAY INTO
TUESDAY NIGHT NEAR DEATHS DOOR.

KIECKBUSCH/KALLAS

Nearby

Wind Chill Advisories in Wisconsin, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.